Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 176, NWS Topeka, KS

July 18, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Jul 18, 2002, 4:18 PM CDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2002, 4:18 PM CDT (21:18 UTC)
Expired
Jul 18, 2002, 4:45 PM CDT
In force
27 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:26 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 18, 1:26 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
126 PM CDT THU JUL 18 2002

SMALL RAIN CHANCES AND HEAT MAIN FORECAST CONCERNS.

UPPER RIDGING WILL DOMINATE THE WEATHER OVER THE WEEKEND.  HOWEVER,
ONE RIPPLE IN UPPER FLOW WILL SLIDE SOUTHEAST INTO EASTERN
KANSAS/WESTERN MISSOURI AREA ON FRIDAY.  BEST LIFT WITH THIS FEATURE
WILL BE TO OUR EAST.  BUT STILL CLOSE ENOUGH TO WARRANT AT LEAST
SLIGHT CHANCE POPS FOR MUCH OF THE CWA.  AVN AND MESOETA ALSO
SHOWING WEAK SURFACE REFLECTION OVER NORTHEAST KANSAS TO FOCUS
DEVELOPMENT.  WILL HAVE CHANCE POPS NORTH IN THE AFTERNOON THEN EAST
IN THE EVENING...WITH SOUTHWEST SECTIONS IN THE SLIGHT CHANCE RANGE.

WILL KEEP WEEKEND PRECIP FREE FOR NOW...ALTHOUGH COULD STILL SEE
ISOLATED AFTERNOON AND EVENING STORMS POP UP.  TEMPERATURES NEAR 100
LOOK REASONABLE GIVEN SUNSHINE AND SOUTHWEST LOW LEVEL FLOW.  HEAT
INDICES WILL STILL APPROACH 105 SO WILL EXTEND HWO ISSUANCE TO STATE
THAT.

MODELS SHOW RIDGE SHIFTING WEST EARLY NEXT WEEK...ALLOWING
SHORTWAVES TO ROUND RIDGE AND NUDGE COOL FRONT INTO THE AREA BY
MONDAY NIGHT AND TUESDAY.  ALREADY HAD SLIGHT CHANCE POPS IN THE
TIME FRAME...BUT WITH THE CONSISTENCY OF THE MODELS...WILL RAISE
INTO THE CHANCE CATEGORY.  WILL HAVE 30 POPS GOING FROM LATE SUNDAY
NIGHT THROUGH TUESDAY NIGHT.  TEMPERATURES A BIT COOLER WITH MORE
CLOUDS AND POSSIBLY PRECIP...BUT WILL STAY WITH UPPER 80S TO LOWER
90S FOR NOW.  THEN WILL GO WITH A SLIGHT WARMUP WEDNESDAY AND
THURSDAY.

.TOP...NONE

62

In the hours before

Special weather statement, Jul 18, 3:16 PM CDT, 1 hour 2 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-191000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
316 PM CDT THU JUL 18 2002

THE JULY HEAT WILL CONTINUE THROUGH THE WEEKEND. HOWEVER THE
HUMIDITY WILL ALSO BE ON THE RISE.  WITH TEMPERATURES IN THE 95 TO
100 DEGREE RANGE, COMBINED WITH THE HIGH HUMIDITY, IT WILL FEEL MORE
LIKE 105 FRIDAY, SATURDAY AND SUNDAY.

EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES,
DRINKING PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES, AND
WEARING LIGHTWEIGHT AND LIGHT-COLORED CLOTHING. IF POSSIBLE, SPEND
TIME IN AIR CONDITIONED FACILITIES.

STAY TUNED TO NOAA WEATHER RADIO, AND OTHER LOCAL MEDIA OUTLETS, FOR
THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN
TOPEKA.

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.